zbMATH — the first resource for mathematics

Ergodic properties of some inverse polynomial series expansions of Laurent series. (English) Zbl 0774.11073
The author studies the ergodic properties of a Lüroth-type expansion of a formal Laurent series \(A\) with coefficients in a given finite field \(F\) with exactly \(q\) elements. Ergodicity is with respect to Haar measure on the ideal in a power series ring over \(F\). Since the transformation \(T\) leading to Lüroth-type expansions is ergodic, the ergodic theorem can be utilized to obtain a large variety of strong laws. These possibilities are worked out in detail by the author. Several of the limits are functions of \(q\), and the same function appears in seemingly unrelated expressions.

11T55 Arithmetic theory of polynomial rings over finite fields
11K55 Metric theory of other algorithms and expansions; measure and Hausdorff dimension
Full Text: DOI
[1] E. Artin, Quadratische Körper im Gebiete der höheren Kongruenzen, I?II, Math. Z., 19 (1924), 153-246. · JFM 50.0107.01
[2] P. Billingsley, Ergodic Theory and Information, J. Wiley, 1965.
[3] P. R. Halmos, Measure Theory, D. van Nostrand, 1950.
[4] D. R. Hayes, Real quadratic function fields, Canadian Math. Soc. Conf. Proceedings, 7 (1987), 203-236.
[5] H. Jager and S.de Vroedt, Lüroth series and their ergodic properties, Proc. K. Nederl. Akad. Wet., A 72 (1969), 31-42. · Zbl 0167.32201
[6] W. B. Jones and W. J. Thron, Continued Fractions, Addison-Wesley 1980. · Zbl 0445.30003
[7] A. Y. Khintchine, Metrische Kettenbruchprobleme, Compos. Math. 1 (1935), 361-382.
[8] A. Knopfmacher and J. Knopfmacher, Inverse polynomial expansions of Laurent series, I?II, Constr. Approx., 4 (1988), 379-389, and J. Comp. Appl. Math., 28 (1989), 249-257. · Zbl 0659.41024
[9] A. Magnus, Certain continued fractions associated with the Padé table, Math. Z., 78 (1962), 361-374. · Zbl 0104.05102
[10] A. Pagnus, P-fractions and the Padé table, Rocky Mtn. J. Math., 4 (1974), 257-259. · Zbl 0293.41016
[11] R. Paysant-Leroux and E. Dubois, Algorithme de Jacobi-Perron dans un corps de séries formelles, C. R. Acad. Sci. Paris, A 272 (1971), 564-566. · Zbl 0213.06301
[12] R. Paysant-Leroux and E. Dubois, Etude métrique de l’algorithme de Jacobi-Perron dans un corps de séries formelles. C. R. Acad. Sci. Paris, A 275 (1972), 683-686. · Zbl 0254.10046
[13] O. Perron, Irrationalzahlen, Chelsea Publ. Co., 1951.
[14] T. Salát, Zur Metrischen Theorie der Lüroschen Entwicklungen der reellen Zahlen, Czech. Math. J., 18 (1968), 489-522. · Zbl 0162.34703
[15] V. G. Sprind?uk, Mahler’s Problem in Metric Number Theory, American Math. Soc., 1969.
[16] S. Kalpazidou, A. Knopfmacher and J. Knopfmacher, Lüroth-type alternating series representations for real numbers, Acta Arith., 55 (1990), 311-322. · Zbl 0702.11048
[17] S. Kalpazidou, A. Knopfmacher and J. Knopfmacher, Metric properties of alternating Lüroth series, Portugaliae Math., 48 (1991), 319-325. · Zbl 0735.11035
[18] K.-H. Indlekofer, A. Knopfmacher and J. Knopfmacher, Alternating Balkema-Oppenheim expansions of real numbers, Bull. Soc. Math. Belgique, B 44 (1992), 17-28. · Zbl 0762.11002
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.